View More View Less
  • 1 SMS Medical College Department of Gastroenterology Jaipur India
Restricted access

An elderly man with a longstanding history of hypertension on hydrochlorthiazide 25 mg and enalapril 5 mg once daily for the last seven years, presented with acute abdominal pain and diagnosed to have acute pancreatitis. Other causes of the disease were ruled out. After cessation of anti-hypertensive drugs (hydrochlorthiazide and enalapril) his condition improved and the amylase level normalized. He was started on amlodipine 10 mg/day. The patient was asymptomatic at follow-up examination and has not had another episode of pancreatitis during the subsequent six months.

  • Lankisch, P. G., Droge, M., Gottesleben, F.: Drug induced acute pancreatitis: incidence and severity. Gut, 1995, 37 , 565–567.

    Gottesleben F. , 'Drug induced acute pancreatitis: incidence and severity ' (1995 ) 37 Gut : 565 -567.

    • Search Google Scholar
  • Badalov, N., Baradarian, R., Iswara, K. et al.: Drug induced acute pancreatitis: an evidence-based reviews. Clin. Gastroenterol. Hepatol., 2007, 5 , 648–661.

    Iswara K. , 'Drug induced acute pancreatitis: an evidence-based reviews ' (2007 ) 5 Clin. Gastroenterol. Hepatol. : 648 -661.

    • Search Google Scholar
  • Eckhauser, M. L., Dokler, M., Imbembo, A. L.: Diuretic-associated pancreatitis: a collective review and illustrative cases. Am. J. Gastroenterol., 1987, 82 , 865–870.

    Imbembo A. L. , 'Diuretic-associated pancreatitis: a collective review and illustrative cases ' (1987 ) 82 Am. J. Gastroenterol. : 865 -870.

    • Search Google Scholar
  • Bedrossian, S., Vahid, B.: A case of fatal necrotizing pancreatitis: complication of hydrochlorthiazide and lisinopril therapy. Dig. Dis. Sci., 2007, 52 , 558–560.

    Vahid B. , 'A case of fatal necrotizing pancreatitis: complication of hydrochlorthiazide and lisinopril therapy ' (2007 ) 52 Dig. Dis. Sci. : 558 -560.

    • Search Google Scholar
  • Kanbay, J., Korkmaz, M., Yilmaz, U., Gur, G., Boyacioglu, S.: Acute pancreatitis due to ramipril therapy. Postgrad. Med. J., 2004, 80 , 617–618.

    Boyacioglu S. , 'Acute pancreatitis due to ramipril therapy. Postgrad ' (2004 ) 80 Med. J. : 617 -618.

    • Search Google Scholar
  • Mahekal, J., Drake, C. F.: Acute pancreatitis associated with the use of lisinopril. Ann. Pharmacother., 1993, 27 , 1465–1466.

    Drake C. F. , 'Acute pancreatitis associated with the use of lisinopril ' (1993 ) 27 Ann. Pharmacother. : 1465 -1466.

    • Search Google Scholar
  • Maringhini, A., Termini, A., Patti, R. et al.: Enalapril-associated acute pancreatitis: recurrence after rechallenge. Am. J. Gastroenterol., 1997, 92 , 166–167.

    Patti R. , 'Enalapril-associated acute pancreatitis: recurrence after rechallenge ' (1997 ) 92 Am. J. Gastroenterol. : 166 -167.

    • Search Google Scholar